Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

3 year old with stomach pain and loose stools. History of vomiting and diarrhea. Taken Livofloxacin and Ofloxacin. Treatment?

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
Question
sir/madam,
my 3 years old baby girl is suffering mild or moderate belly pain, pale stool with some solide and some lequied stool. her previous case history one month ago she got belley pain and vomiting 4 to 5 times, then my dr. prescribe lansoprazol 15mg, and emiset to stop vomiting. then she got loose motion so dr. first prescribed livofloxacin and then ofloxacin. problem was cure for that period, now during 3 to 4 days she again got belley pain, then i given her the medicin neopeptine as i think it was for indigestion, but i found mild or moderate belly pain, pale stool with some solide and some lequied part. what should i do now.
Posted Fri, 4 May 2012 in Child Health
 
 
Answered by Dr. Hema Yadav 44 minutes later
Hello ,
Thanks for posting your query .
Your child could be having a gastrointestinal infection bacterial or worms or viral causing malabsorption therefore pain, pale semisolid stools
Since she has already been treated with an antibiotic i.e. ofloxacin in the last month, it is advisable to consult her pediatrician and get her stool routine and culture test done to confirm the type or cause of infection so that a curative treatment can be started accordingly.
If after examination the doctor feels he might even suggest a blood test like cbc, liver profile etc.
Till then,
You may give her mild analgesic antispasmodic syrup like dicyclomine (cyclopam)as per your doctors prescription .
Neopeptine is a syrup which has digestive enzymes and might help her in digestion but it won't relieve the pain.
Try to give her more of water and fluids like soups juices and easily digestible soft diet.
If she develops increasing pain, fever, vomiting or decreased urine then seek prompt consultation.
The exact antibiotic treatment can be started by her pediatrician only after examining and investigating your child.
Hope I have answered your query
Above answer was peer-reviewed by
 
Follow-up: 3 year old with stomach pain and loose stools. History of vomiting and diarrhea. Taken Livofloxacin and Ofloxacin. Treatment? 19 hours later
PL SUGGEST MEDICINE I F REQUIRED

STOOL TEST REPORT;
PHYSICAL EXAMINATION.
COLOUR : YELLOWISH
ODOUR : FAECAL
CONSISTENCY : SOFT & FORMED
MUCUS : PRESENT
BLOOD (FRESH) : ABSENT
PARASITS (VISIBLE) : ABSENT
CHEMICAL REACTION : ALKALINE
CYSTS OF PROTOZOA : NOT FOUND
EGGS OF HELMINTHS : NOT FOUND
ERYTHROCYTES : ABSENT
LEUCOCYTES : 3 - 4
EPITHELIAL CELLS : A FEW
CHARCOT LEYDEN CRYSTAL : ABSENT
BACTERIA : PRESENT
 
 
Answered by Dr. Hema Yadav 5 hours later
Hello,
Thanks for follow up.
Your child has bacterial infection causing gastroenteritis therefore showing bacteria in stool.
It might be a new infection or incompletely treated previous infection.
As she has already taken an antibiotic course I think it is advisable to wait for the culture reports to know the exact organism and the most sensitive antibiotic to which it wil respond.
Sometimes among the common antibiotics like ofloxacin, amoxicillin, cefixime the bacteria show resistance and may remain in body causing repeated infection, hence the culture report can guide your pediatrician in the choice of antibiotic.
Please remember that antibiotics are prescription drugs and should not be taken by the patient without written prescription from the treating doctor.
Hope I have answered your query.
Regards,
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor